Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Jun 7, 2016, 4:31 PM EDT for Pitt County, North Carolina. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 8, 2016, 4:31 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The radar
The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
872
WGUS42 KMHX 072031
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
431 PM EDT TUE JUN 7 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC147-082031-
/O.NEW.KMHX.FL.W.0015.160607T2031Z-000000T0000Z/
/SIMN7.1.ER.160607T1747Z.160607T1945Z.000000T0000Z.NO/
431 PM EDT TUE JUN 7 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Chicod Creek Near Simpson.
* until further notice...Or until the warning is cancelled.
* At 3 PM Tuesday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$2 follow-up statements
018
WGUS82 KMHX 080049
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
849 PM EDT TUE JUN 7 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-090049-
/O.CON.KMHX.FL.W.0015.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.160607T1747Z.160607T2345Z.000000T0000Z.NO/
849 PM EDT TUE JUN 7 2016
The Flood Warning continues for
The Chicod Creek Near Simpson.
* until further notice...Or until the warning is cancelled.
* At 8 PM Tuesday the stage was 10.8 feet.
* Minor flooding is occurring, with the creek approaching its crest height.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Wed Thu Fri
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$241
WGUS82 KMHX 081837
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
237 PM EDT WED JUN 8 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-081907-
/O.CAN.KMHX.FL.W.0015.000000T0000Z-160608T1837Z/
/SIMN7.1.ER.160607T1747Z.160608T0045Z.160608T1415Z.NO/
237 PM EDT WED JUN 8 2016
The Flood Warning is cancelled for
The Chicod Creek Near Simpson.
* At 1 PM Wednesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Thu Fri Sat
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jun 7, 3:23 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 7, 3:23 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
323 PM EDT TUE JUN 7 2016
.SYNOPSIS...
A dry cold front will move through tonight, followed by high
pressure through the end of the week. A backdoor front will cross
the area Sunday night.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 320 PM Tue...Dry air has overspread the entire area in the
wake of Colin. A cold front is forecast to cross the region this
evening. Some of the models (NAM/GFS) develop isolated convection
with this system across eastern NC in the 23Z-05Z timeframe. Given
the strong subsidence currently occurring over the area, will side
with the drier guidance and continue with a dry forecast. Once
diurnal heating ceases skies will become clear. Overnight lows
will be in the lower to middle 60s inland and upper 60s beaches.
&&
.SHORT TERM /6 AM WEDNESDAY THROUGH 6 PM WEDNESDAY/...
As of 320 PM Tue...Nice weather on tap for Wednesday as high
pressure builds over the area producing mostly sunny skies with
warm temperatures and comfortable humidities. Highs will be in the
lower to middle 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 3 pm Tue...High pressure centered in the central CONUS will
slowly build eastward, eventually moving off the southeast coast
Thursday. Meanwhile, the mid/upper level trough pattern in place
will continue to stay confined to the eastern US. Given this
pattern, expect dry conditions across the area through the end of
the work-week. High temperatures will rebound into the upper
70s/lower 80s with low temperatures in the upper 50s/lower 60s.
While this weekend looks mainly dry, can not rule out some
shower/thunderstorm development as a backdoor cold front moves
through the region. Given the continued mid level trough pattern,
especially deepening through Sunday, we will likely see a series of
vort max riding the trough south through the area. The series of
impulses and how they interact with any sfc instability will be
tough to pin-point at this point. But the best chance of
precipitation will likely be Saturday, especially through the
afternoon hours. The front will cross the area Sunday with drier air
filtering into the region. If the front takes a bit longer to cross
with the mid levels still fairly saturated, scattered convection may
occur Sunday afternoon. Therefore, have a schc showers/thudnerstorms
during that time. Temperatures this weekend will run above average,
especially Sunday with subsidence behind the fropa. Thickness study
supports tmperatuers climbing into the mid/upper 80s Saturday while
Sunday, inland locations will reach the lower to maybe even mid 90s.
Lows will be very mild in the lower/mid 70s.
Slightly cooler and drier conditions are expected for the remainder
of the long term. The cold front will continue to push offshore
Monday with high pressure building into the region from the west.
Model discrepencies are noted with the ECM more unsettled for next
week. However, model inconsistency and ensemble spread leads to some
uncertainty. There does seem to be a bit more inflextion with the
seabreeze convergence Tuesday afternoon, so have added a schc
shower/thunderstorm. Otherwise, expect a dry first half of the work-
week. High temperatures will be running AOA climo, low/mid 80s with
lows in the upper 60s/low 70s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short Term /through Wednesday/...
As of 115 PM Tue...High confidence in prevailing VFR conditions
through the period as a much drier airmass will be over the region
through Wednesday. An isolated shower or thunderstorm will be
possible 23Z-05Z this evening as a cold front drops through the
region. Late tonight with clear skies/light winds/and moist soils
there will be a potential for fog but the atmosphere will be
drying as evidenced by the the forecast of decreasing dewpoints so
any fog that forms should be shallow and will leave out of the
TAFS.
Long Term /Wed night through Sat/...
As of 3 pm Tue...Expect VFR conditions through most of the long term
as high pressure dominates most of the sensible weather. A backdoor
cold front will move through the area Sunday. Ahead of the front a
series of mid-level impulses will cross helping to instigate
showers/thunderstorms, mainly Saturday. High pressure will build
back into the region behind the front Sunday night through the first
half of next week.
&&
.MARINE...
Short Term /Through Wednesday/...
As of 320 PM Tue...Small Craft Advisories will continue tonight
for the waters south of Oregon Inlet for residual effects of Post
Tropical Storm Colin. Seas near 10 ft this afternoon are forecast
to subside below 6 ft around 12Z Wednesday. Northerly flow 10 to
20 kt this afternoon will back to the west and southwest this
evening ahead of an approaching cold front. As the cold front
drops south of the waters overnight winds will shift to the 10 to
15 kt late. The flow will again back to northwest and west 10 to
15 kt during Wednesday with 3 to 5 ft seas susbsiding to 2 to 4
ft.
Long Term /Wed night through Sat/...
As of 3 pm Tue...High pressure will build into the region Wednesday
into Thursday eventually moving off the southeast coast later
Thursday through Friday. Expect dry and benign boating conditions
through this period. A backdoor front will push through the region
this weekend, namely Sunday afternoon. Therefore, winds will start
to increase Saturday afternoon ahead of the front with seas
responding soon thereafter. The most noteable increase in wind will
come Saturday night through mid-afternoon Sunday, southwest winds 10
to 15kts, gusting just below SCA criteria. Seas will begin to build
early Sunday, 4 t 6 feet along the central/southern waters. The
front will cross the coastal waters Sunday evening, with a surge of
north winds Sunday night. The surge will increase sea across the
northern waters Sunday night, 4 to 6 feet. High pressure will build
back into the region early next week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
098-103-104.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for AMZ152-154-
156-158.
&&
SYNOPSIS...JME/LEP
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...LEP
AVIATION...JME/LEP
MARINE...JME/LEPHazardous weather outlook, Jun 7, 4:00 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 PM EDT TUE JUN 7 2016 NCZ095-098-104-082000- CARTERET-ONSLOW-OUTER BANKS HYDE- 400 PM EDT TUE JUN 7 2016 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-082000- OUTER BANKS DARE- 400 PM EDT TUE JUN 7 2016 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-082000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 400 PM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:14 AM EDT | Areal Flood Advisory | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 3 hr |
| Jun 7, 4:27 AM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 3 hr |
| Jun 7, 4:43 AM EDT | Special Weather Statement | MHX | Carteret, Onslow | 62 min |
| Jun 7, 6:28 AM EDT | Areal Flood Advisory | MHX | Dare | 3 hr |
| Jun 7, 7:23 AM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Duplin, Jones, Lenoir, Onslow and 1 more | 112 min |
| Jun 7, 7:41 AM EDT | Areal Flood Advisory | MHX | Beaufort, Dare, Hyde, Martin, Pitt, Tyrrell and 1 more | 3 hr |
| Jun 7, 7:51 AM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 3 hr |
| Jun 7, 9:17 AM EDT | Areal Flood Advisory | MHX | Carteret | 58 min |
| Jun 7, 10:24 AM EDT | Areal Flood Advisory | MHX | Carteret | 66 min |
| Jun 7, 10:44 AM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 2 hr |
| Jun 7, 1:54 PM EDT | Small Craft Advisory | MHX | 21 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.